Alert archive / Michigan / Gale Warnings in 2019

Gale Warning 19, NWS Gaylord, MI

October 5, 2019

NWS Gaylord, MI issued this gale warning at Oct 5, 2019, 4:06 AM EDT. It took effect at Oct 5, 2019, 8:00 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2019, 4:06 AM EDT (08:06 UTC)
In effect from
Oct 5, 2019, 8:00 PM EDT
Expired
Oct 6, 2019, 5:00 AM EDT
In force
9 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

493 
WHUS73 KAPX 050806
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
406 AM EDT Sat Oct 5 2019

LMZ323-341-342-344>346-LSZ321-051615-
/O.NEW.KAPX.GL.W.0019.191006T0000Z-191006T0900Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
406 AM EDT Sat Oct 5 2019

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
SUNDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 8 PM this evening to 5 AM EDT
Sunday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345>349-LSZ322-051615-
/O.NEW.KAPX.SC.Y.0083.191005T1600Z-191007T0900Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
406 AM EDT Sat Oct 5 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM EDT
MONDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from noon today to 5 AM EDT Monday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
4 follow-up statements
164 
WHUS73 KAPX 051325
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
925 AM EDT Sat Oct 5 2019

LMZ323-341-342-344>346-LSZ321-052245-
/O.CON.KAPX.GL.W.0019.191006T0000Z-191006T0900Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
925 AM EDT Sat Oct 5 2019

...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT SUNDAY...

A Gale Warning remains in effect from 8 PM this evening to 5 AM
EDT Sunday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345>349-LSZ322-052245-
/O.CON.KAPX.SC.Y.0083.191005T1600Z-191007T0900Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
925 AM EDT Sat Oct 5 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A Small Craft Advisory remains in effect until 5 AM EDT Monday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
577 
WHUS73 KAPX 051959
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
359 PM EDT Sat Oct 5 2019

LMZ323-341-342-344>346-LSZ321-060400-
/O.CON.KAPX.GL.W.0019.191006T0000Z-191006T0900Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
359 PM EDT Sat Oct 5 2019

...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT SUNDAY...

A Gale Warning remains in effect from 8 PM this evening to 5 AM
EDT Sunday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345>349-LSZ322-060400-
/O.CON.KAPX.SC.Y.0083.000000T0000Z-191007T0900Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
359 PM EDT Sat Oct 5 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A Small Craft Advisory remains in effect until 5 AM EDT Monday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
547 
WHUS73 KAPX 060201
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1001 PM EDT Sat Oct 5 2019

LMZ323-341-342-344>346-LSZ321-060900-
/O.CON.KAPX.GL.W.0019.000000T0000Z-191006T0900Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
1001 PM EDT Sat Oct 5 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A Gale Warning remains in effect until 5 AM EDT Sunday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345>349-LSZ322-061015-
/O.CON.KAPX.SC.Y.0083.000000T0000Z-191007T0900Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1001 PM EDT Sat Oct 5 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A Small Craft Advisory remains in effect until 5 AM EDT Monday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
312 
WHUS73 KAPX 060807
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
407 AM EDT Sun Oct 6 2019

LMZ323-341-342-344>346-LSZ321-061615-
/O.CON.KAPX.GL.W.0019.000000T0000Z-191006T0900Z/
/O.EXB.KAPX.SC.Y.0083.191006T0900Z-191007T2100Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
407 AM EDT Sun Oct 6 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT MONDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 5 PM EDT Monday. A Gale
Warning remains in effect until 5 AM EDT early this morning. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345>349-LSZ322-061615-
/O.EXT.KAPX.SC.Y.0083.000000T0000Z-191008T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
407 AM EDT Sun Oct 6 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 8 PM EDT Monday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 5, 4:02 AM EDT, 4 minutes earlier.

Area forecast discussion, Oct 5, 4:02 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
402 AM EDT Sat Oct 5 2019

.NEAR TERM...(Today through Tonight)
Issued at 332 AM EDT Sat Oct 5 2019

...More showers late today and tonight...

High Impact Weather...None expected.

Primary Forecast Concerns...Timing of showers.

High pressure over the region will slide off to the east this
morning allowing for low pressure in the Dakotas to approach from
the west. The pressure gradient between these two systems will
increase winds with gusty winds developing this afternoon and
continuing into Sunday. Showers will eventually arrive but likely
hold off until later in the day due to a dry southeast flow which
will be slow to moisten per cross sections and soundings. Showers
are expected early tonight with some div-q (upward motion) noted.
Rainfall amounts are forecast to generally be in the tenth to a quarter
of an inch range. Still a bit cool today with highs ranging from
the mid 50s to the low 60s. Milder tonight with lows in the mid
40s to the low 50s.

&&

.SHORT TERM...(Sunday through Monday)
Issued at 332 AM EDT Sat Oct 5 2019

High Impact Weather Potential: Minimal.

Pattern synopsis/forecast: At the start of the forecast period
Sunday morning, vertically stacked low pressure is expected to be
situation southeast of James Bay across Ontario with deep layer
drier air filtering into northern Michigan behind Saturday night's
cold frontal passage. Broad cyclonic flow is anticipated to continue
through Sunday night before the arrival of a well-defined, but
moisture-starved shortwave during the day Monday. This wave,
combined with marginally supportive lake induced instability, may
prove to be enough to kick off a few isolated to scattered showers
across the area Monday; otherwise, sensible weather should be free
of any high impact through at least the start of next week.

Primary forecast concerns/challenges: Continued breezy conditions
Sunday. Shower chances Monday.

Dry deep layer air is expected to be filtering into the region from
the west through the day Sunday, and while this should prevent much
in the way of sensible weather across northern Michigan, we'll lie
on the southern periphery of a tight pressure gradient associated
with aforementioned low pressure to our north. Occasionally breezy
west winds will be the result...highest across northwest lower and
eastern upper before the gradient relaxes Sunday night into Monday.
High temperatures expected to range from near 60 to the mid 60s area-
wide, although will likely feel a few degrees cooler than that given
the occasionally breeziness.

Attention then transitions to Monday as a well-defined mid-level
perturbation is progged to arrive from the west. Increased synoptic
support/moisture, along with marginally supportive over-lake
instability, is expected to be enough to kick off isolated to
scattered shower activity across northern Michigan. This activity is
expected to be most numerous downwind of Lake Michigan & Superior
across eastern upper and northwest lower, but pack little in the way
of impact. Perhaps a couple spots get up to a tenth of an inch of
new rainfall. Temperatures several degrees cooler than Sunday with
highs in the 50s area-wide.

&&

.LONG TERM...(Monday night through Friday)
Issued at 332 AM EDT Sat Oct 5 2019

High Impact Weather Potential: Minimal for now, although watching
next weekend for the season's first snow potential (mainly
interior/higher terrain)?

Sprawling high pressure presses into the region late Monday into
Monday night before becoming centered overhead into the Ohio Valley
through midweek. This is expected to provide little in the way of
impactful/sensible weather across the Great Lakes region, and
actually should aid in bringing above normal temperatures back to
northern Michigan by Wednesday and Thursday.

However, that certainly won't last as focus transitions to a deep
wave expected to drop out of the Pac NW and carve through the
country's midsection late in the week. While timing and strength of
the incoming area of low pressure are certainly low confidence at
this juncture, the potential exists for a period of gusty winds and
wet weather as early as Friday, potentially transitions to more lake
effect driven precip Saturday into Sunday as the season's coldest
air to date pours into the region on the back side of the system.
Some guidance (if not most) even suggests H8 temps falling to
-5 to -6 C by Saturday into Saturday night, which could ultimately
 spell the possibility of the season's first snowflakes...mainly
 nocturnally across interior/higher terrain sections of northwest
 lower and eastern upper MI.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1145 PM EDT Fri Oct 4 2019

Large area of high pressure currently centered just north of
Michigan will slide east overnight. Skies will remain mostly
clear as subsidence and dry air take charge for the night...
lending to VFR conditions at all Northern Lower Michigan TAF
sites. Low pressure developing over the Northern Plains will lift
NE into Canada on Saturday. Deep moisture surging northward ahead
of the associated front will produce increasing clouds Saturday
morning and eventually widespread showers for Saturday afternoon
and night. Overall conditions should stay VFR thru early Saturday
afternoon despite lowering cigs and developing precip...but will
eventually deteriorate to MVFR Saturday night. Light/variable
winds overnight will become SE at 10 to 20 kts on Saturday.

&&

.MARINE...
Issued at 332 AM EDT Sat Oct 5 2019

Winds will increase today and be gusty through Sunday. Small craft
advisory level gusts across all zones starting this afternoon.
Gale force gusts are likely across Lake Michigan and Whitefish
Bay tonight. Showers will move into the region late today and
continue into tonight.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY until 8 AM EDT this morning for MIZ020-025-026-
     031-032-041-042-086>088-095-096-098.
     FREEZE WARNING until 8 AM EDT this morning for MIZ016>018-
     021>024-027>030-033>036-099.
LH...SMALL CRAFT ADVISORY from noon today to 5 AM EDT Monday for
     LHZ345>349.
LM...FROST ADVISORY until 8 AM EDT this morning for LMZ346.
     GALE WARNING from 8 PM this evening to 5 AM EDT Sunday for
     LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY from noon today to 5 AM EDT Monday for
     LSZ322.
     GALE WARNING from 8 PM this evening to 5 AM EDT Sunday for
     LSZ321.
&&

NEAR TERM...AS
SHORT TERM...MG
LONG TERM...MG
AVIATION...MR
MARINE...AS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 4:06 AM EDTSmall Craft AdvisoryAPX64 hr
Oct 5, 10:39 AM EDTLakeshore Flood AdvisoryAPXChippewa, Mackinac21 hr

Nearby

Gale Warnings in Michigan, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.